Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Was using sunbed. Stopped sunbeds and started limiting sun exposure due to risk of skin cancer. Noticed purple circle around eyes. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
hi, I am 31, I am phototype III-IV and always have been tanning well - naturally during summer and also using a sunbed in winter (once a month or every 3 weeks). I recently stopped sunbeds and started limiting sun exposure due to risk of skin cancer and premature aging, and now I use fake XXXXXXX I started noticing purple circles under my eyes though that look very unsightly - and I an thinking of using sunbed again. Would this make them look better or make them worse in the long run ? is there any alternative to tanning to make them go away ? Many thanks XXXXXXX
Posted Fri, 24 May 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 2 hours later

Welcome to XXXXXXX

Thanks for writing your query here. Fake tanning now a days commonly used since it reduces chances of skin cancers and aging. There are many preparations available for fake tans such as lotions, sprays, tanning tablets, bronzres etc.Most of these are safe, but, due caution has to be taken while applying near eyes and mouth. So it is possible that you may have got allergy to XXXXXXX product. Also many XXXXXXX products contain sunscreen but not in adequate amount. So you may have developed photoallergy to XXXXXXX product. Use protective eye wears, apply sunscreen lotion, take oral antioxidants. You can just apply mild steroid like desowen over pigmentation. Also let me know which fake XXXXXXX you are using, and accordingly we can decide whether to continue with it or change it.

Above answer was peer-reviewed by
Follow-up: Was using sunbed. Stopped sunbeds and started limiting sun exposure due to risk of skin cancer. Noticed purple circle around eyes. Reason? 2 hours later
Yes I was wondering whether the purple circles are due to my natural XXXXXXX getting lighter (and the circles just more noticeable) or whether they are linked to the use of fake XXXXXXX or orher cosmetic products. The product I use is "everyday mousturiser for face" made by "St. Tropez". It certainly works well on my face but I think the area under my eyes is looking worse (wrinkles more pronounced, sometimes puffiness, creepiness). I thought these were normal signs of aging, so I have also tried a range of other anti-wrinkle products in the last 6months, which I have discontinued now and I just use a regular moisturizer. Would you recommend that I don't use the fake XXXXXXX product under my eyes?
Also, I forgot to mention that my circles are not more pigmented that the rest of my face, it seems that there is less pigment and the red/purple veins under the skin are noticeable...
Answered by Dr. R.G. Joshi 47 minutes later

Thanks for follow up.

Skin around eyes is always thin than other parts of body.Since you have applied a lot of anti wrinkle creams around eyes ,skin around your eyes has become more thin like paper and it is showing veins under the skin.

Since you have already stopped the products and applying only moisturizer,it will recover in some days.Gently massage your periorbital skin so that congestion of veins is relived.Now regarding application of XXXXXXX products, skin around eye is naturally paler and if you apply XXXXXXX it will look somewhat unnatural so better avoid it and if you want to apply XXXXXXX apply some eye cream first and then your tanning product.

But for a while do not apply till your periorbital skin gets back to normal.

Thanks.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor